Missouri, 2007Damaging Wind in Missouri, July 5, 2007
July 5, 2007 · NWS PAH · 1 event in 1 county or zone
A complex of thunderstorms propagated southwest from the Lower Ohio Valley into southeast Missouri. As the complex reached increasingly unstable air, an isolated severe weather event occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms propagated southwest from the Lower Ohio Valley into southeast Missouri. As the complex reached increasingly unstable air, an isolated severe weather event occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 5, 2:00 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT THU JUL 5 2007
.DISCUSSION...
COPIOUS TSTM ACTIVITY WITH VERY HEAVY RAIN...ARRANGED IN A WEST TO
EAST ORIENTATION...CONTINUED ACROSS THE CENTER OF THE PAH FCST
AREA THIS AFTN. THE SYSTEM CONTINUED TO STAY ON THE MOVE...SOMEWHAT
LIMITING WIDESPREAD FLOODING POTENTIAL. THIS CONVECTION WAS ALONG
A 925 MB CONVERGENCE BOUNDARY...AND LIFT WAS BEING ASSISTED BY
PERTURBATIONS IN THE MID LEVEL FLOW. THIS LINE OF STORMS IS
EXPECTED TO SURGE SWD FOR THE REST OF THE AFTN....AFFECTING MAINLY
WRN KY AND FAR ERN MO. IN SOME CASES SFC WINDS HAVE TURNED TO THE
NORTH ACROSS IL...BUT THE MAIN SURGE OF DRIER AIR NOW IN CENTRAL
IL/IND CONTINUES TO MOVE SWD. THIS FRONT IS EXPECTED TO PASS
THROUGH THE REGION OVERNIGHT...WITH THE SLIM POSSIBILITY OF
TRIGGERING SOME CONVECTION ALONG IT. AFTER 12 FRI CONDITIONS
SHOULD BE DRY BEHIND THE BOUNDARY.
AFTER 12Z SAT...FAST FLOW WILL BE SHUNTED TO THE NORTH AS HIGH SFC
PRESSURE GETS ESTABLISHED OVER THE AREA. THE LATTER PART OF THE
WEEKEND WILL BE DRY UNDER HIGH SFC PRESSURE AND SUBSIDENCE ALOFT.
THE HEAT DOME EFFECT WILL BE IN FORCE THROUGH MON...AS AFTN TEMPS
ARE EXPECTED TO CLIMB INTO THE LOWER AND MID 90S. ENERGY ALOFT
WILL BE WELL TO THE NORTH DURING THAT TIME.
MEDIUM RANGE MODELS SUGGEST THAT AN ILL DEFINED TROF IN THE
500 MB HEIGHT FIELD COULD MIGRATE NEWD FROM TX/OK/AR AND TOUCH
OFF SOME SCATTERED CONVENTION OUR WAY EARLY IN THE WEEK.
MEANWHILE...LOW LEVEL RETURN FLOW IS EXPECTED TO COMMENCE EARLY
NEXT WEEK AHEAD OF NRN STREAM MID LEVEL FLOW THAT SHOULD PUSH A
FRONTAL BOUNDARY CLOSER TO THE PAH FCST AREA...ESPECIALLY LATER IN
THE WEEK AROUND DAY 7...THANKS TO A VIGOROUS MID LEVEL SHORTWAVE
AND COLD FRONT /AS DEPICTED BY THE OPERATIONAL GFS/. THIS AGGRESSIVE
SCENARIO IS NOT NECESSARILY DEPICTED BY THE OTHER MODELS...AND
MODEL SOLUTIONS HAVE NOT BEEN ALL THAT STABLE. THUS THE FCST
PACKAGE WILL CONTAIN LIMITED CHANGES AS PERSISTENCE SEEMED BEST
ATTM. BASICALLY THERE WILL BE A CHANCE OF PCPN FROM TUE ON...WITH
A TAPERING OFF BY THU NIGHT OR SO. TEMPS WILL MODERATE SOME AFTER
TUE BUT EXPECT TYPICAL SUMMER HUMIDITY TO REMAIN THROUGH THU AT LEAST.
&&
.AVIATION...
THUNDERSTORMS WILL BE AFFECTING KCGI AND KPAH THROUGH LATE AFTERNOON
OR EARLY EVENING...EITHER PREDOMINANT OR IN THE VICINITY. LOOKS MORE
AND MORE LIKE CONVECTION WILL STAY SOUTH OF KEVV. CONDITIONS WILL BE
VFR OUTSIDE OF CONVECTION...BUT WITHIN...VSBYS WILL FALL BRIEFLY TO
1 MILE OR LESS WITH MVFR CIGS AND GUSTY WINDS TO 30 MPH. NO WX
OVERNIGHT...WITH MVFR FOG EXPECTED AFTER MIDNIGHT...AND VFR SKY
CONDITIONS. WINDS WILL BE NEAR CALM OVERNIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC....DB
AVIATION/SHORT TERM...CN
Hazardous weather outlook, Jul 5, 8:52 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
952 AM CDT THU JUL 5 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
952 AM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS
CAPABLE OF PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS 30 TO 50 MPH WILL
BE POSSIBLE AS WELL. THERE IS A CHANCE OF LOCALLY VERY HEAVY RAIN
WHICH COULD CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jul 5, 11:37 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1237 PM CDT THU JUL 5 2007
ILZ084>094-KYZ007-010-013>016-020-021-MOZ076-086-087-051945-
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-LIVINGSTON-CRITTENDEN-CALDWELL-UNION KY-
WEBSTER-HOPKINS-MCLEAN-MUHLENBERG-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-
INCLUDING THE CITIES OF...CARBONDALE...MURPHYSBORO...HERRIN...
HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...
ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...SMITHLAND...
MARION...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
CALHOUN...GREENVILLE...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...JACKSON
1237 PM CDT THU JUL 5 2007
...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL..
AT 1235 PM...DOPPLER RADAR INDICATED AN EAST TO WEST ORIENTED BAND
OF STRONG THUNDERSTORMS FROM NEAR PERRYVILLE AND JACKSON MISSOURI
TO VIENNA ILLINOIS TO MARION AND MADISONVILLE KENTUCKY. THESE STORMS
WERE PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING.
THROUGH THE EARLY AFTERNOON HOURS...THESE STORMS WILL PERSIST
ACROSS SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND INTO
WEST KENTUCKY. THE AXIS OF HEAVIEST RAIN SHOULD BE FROM JUST NORTH
OF CAPE GIRARDEAU TO NEAR VIENNA ILLINOIS TO MARION KENTUCKY. THE
HEAVY RAIN MAY CAUSE STANDING WATER ON AREA ROADS AND IN POOR
DRAINAGE AREAS. DITCHES...SMALL CREEKS AND STREAMS MAY BECOME
FULL OF WATER AND OVERFLOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS
AND POSSIBLE ADVISORIES OR WARNINGS.
Special weather statement, Jul 5, 2:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT THU JUL 5 2007
ILZ088>090-092>094-KYZ001>009-011-012-MOZ086-087-100-107>112-114-
052230-
UNION IL-JOHNSON-POPE-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-
CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-
LYON-TRIGG-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...JONESBORO...VIENNA...GOLCONDA...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
EDDYVILLE...CADIZ...MARBLE HILL...CAPE GIRARDEAU...JACKSON...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON...CHARLESTON...NEW MADRID
328 PM CDT THU JUL 5 2007
...SCATTERED STRONG THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND
WESTERN KENTUCKY THROUGH LATE AFTERNOON...
AT 325 PM...DOPPLER RADAR SHOWED AN AREA OF SHOWERS AND SCATTERED
STRONG THUNDERSTORMS FROM NEAR MARBLE HILL MISSOURI...ACROSS
PADUCAH KENTUCKY TO NEAR BENTON AND MURRAY KENTUCKY. THE AREA WAS
DRIFTING SOUTH.
THROUGH LATE AFTERNOON...THE STRONGER STORMS WILL PRODUCE VERY
HEAVY RAIN AND WIND GUSTS 35 TO 45 MPH. SMALL HAIL IS ALSO
POSSIBLE. THE STRONGEST STORMS ARE EXPECTED TO OCCUR FROM AROUND
SIKESTON AND CHARLESTON MISSOURI...TO MAYFIELD AND MURRAY
KENTUCKY.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.
Thunderstorm Wind, Mississippi
- When
- July 5, 3:15 PM CST
- Where
- Mississippi County, 1 mi NW of Charleston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.930, -89.343
Trees were down on County Road 220.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31911.